Anxiety Support
33,804 members38,062 posts

can anxiety cause twitches?

i've been twitching a lot in the past couple of days... is this stress and anxiety or is it my prozac that i began taking four days ago?

12 Replies
oldestnewest

I do get twitches but dont know whether it is common trait of anxiety

1 like
Reply

Twitching is a sign of magnesium deficiency.

1 like
Reply

If I'm feeling very anxious, I get little twitches around my mouth and a twitch in my right eyelid. Please take some consolation from the fact that, although the twitches feel enormous to us, another person most likely will not even notice them. Best wishes, Wendy x

3 likes
Reply

thank you. the twitching is all over my body.

Reply

I get this also. This is (in my case) unrelated to anxiety and is called Myoclonus. I can't say what might be going on with your own body, however, so better to check with a doctor, I think. Hope you get some peace of mind from your inquiries. Best wishes, Wendy x

Reply

These twitches are tics, and are very common. They rarely represent a physical illness, but are certainly increased with anxiety. So the more you worry about them, the less likely they are to settle

2 likes
Reply

I do get them. I've been tested by three different neurologistswith various testing. Anxiety/Stress or meds is the culprit in my case.

1 like
Reply

Yes I twitch horribly in various spots when I'm stressed or lacking in sleep. Eyelid, fingers, etc.

1 like
Reply

Anxiety can cause anything and getting twitchy is probably the least damage. There are many avenues open to reduce stress or get some relief. So the drugs don't work lol or help sometimes so what else have you tried?

1 like
Reply

I twitch from anxiety.

Reply

I have also discovered that it is usually a symptom of anxiety.

I suddenly developed twitching though have always suffered with anxiety and depression. Now nearly 3 years on I have accepted that the twitching is anxiety though it was difficult at first as a lot of my anxiety is health related. I found that the more I worried the worse it got! I think it can be a side effect of the medication (I am also taking Prozac) but I don't think this is the case for me.

Take care

1 like
Reply

It could be anxiety or that you are nervous not usually side affect of Prozac the twitching should settled down do things to take your mind of what is bothering you.

Nothing serious if you are bothered about it and the twitching is very severe then see your GP.

1 like
Reply

You may also like...